Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Radial Solutions to a Dirichlet Problem Involving Critical Exponents when $N = 6$


Authors: Alfonso Castro and Alexandra Kurepa
Journal: Trans. Amer. Math. Soc. 348 (1996), 781-798
MSC (1991): Primary 35J65, 34A10
MathSciNet review: 1321571
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we show that, for each $\lambda > 0$, the set of radially symmetric solutions to the boundary value problem

\begin{equation*}\begin{split} -\Delta u(x) & = % \lambda u(x) + u(x)\vert u(x)\vert,\quad x\in B := \{x\in R^6\colon\Vert x\Vert < 1\},\\ u(x) & = % 0, \quad x\in\partial B, \end{split} \end{equation*}

is bounded. Moreover, we establish geometric properties of the branches of solutions bifurcating from zero and from infinity.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 35J65, 34A10

Retrieve articles in all journals with MSC (1991): 35J65, 34A10


Additional Information

Alfonso Castro
Affiliation: Department of Mathematics, University of North Texas, Denton, Texas 76203-5116
Email: acastro@unt.edu

Alexandra Kurepa
Affiliation: Department of Mathematics, North Carolina A&T State University, Greensboro, North Carolina 27411
Email: kurepaa@athena.ncat.edu

DOI: http://dx.doi.org/10.1090/S0002-9947-96-01476-6
PII: S 0002-9947(96)01476-6
Keywords: Critical exponent, radially symmetric solutions, Dirichlet problem, nodal curves, bifurcation
Received by editor(s): July 13, 1994
Received by editor(s) in revised form: February 7, 1995
Article copyright: © Copyright 1996 American Mathematical Society